Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 76, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 15, 2018, 1:46 PM EDT for Jefferson County, Leon County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2018, 1:46 PM EDT (17:46 UTC)
- Expired
- Jun 15, 2018, 2:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 23 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 1:55 PM EDT | TSTM WND DMG | 1 Ese Apalachee Regiona, FL | REPORT RELAYED THROUGH SOCIAL MEDIA OF TREE DOWN ON POWERLINES AT OLD ST AUGUSTINE RD AND LOUVINIA DRIVE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161
WUUS52 KTAE 151746
SVRTAE
FLC065-073-151830-
/O.NEW.KTAE.SV.W.0076.180615T1746Z-180615T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
146 PM EDT FRI JUN 15 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
West central Jefferson County in Big Bend of Florida...
Southeastern Leon County in Big Bend of Florida...
* Until 230 PM EDT.
* At 146 PM EDT, a severe thunderstorm was located near Florida A And
M, or 7 miles southeast of Tallahassee, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Woodville, Tallahassee, Ralford Greenway, Apalachee Regional Park,
Cody, Chaires Crossroads, Baum, Capps, Lois, Lutterloh, Nash,
Thomas City, Capitola, Fallschase, Chaires, Southwood, Waukeenah,
Wacissa, Lloyd and Wacissa Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3029 8387 3027 8411 3027 8422 3028 8424
3030 8425 3030 8426 3047 8424 3054 8389
TIME...MOT...LOC 1746Z 258DEG 14KT 3038 8419
HAIL...<.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
168
WWUS52 KTAE 151759
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
159 PM EDT FRI JUN 15 2018
FLC065-073-151830-
/O.CON.KTAE.SV.W.0076.000000T0000Z-180615T1830Z/
Jefferson FL-Leon FL-
159 PM EDT FRI JUN 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR WEST CENTRAL JEFFERSON AND SOUTHEASTERN LEON COUNTIES...
At 159 PM EDT, a severe thunderstorm was located 9 miles southeast of
Tallahassee, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tallahassee, Ralford Greenway, Apalachee Regional Park, Cody, Chaires
Crossroads, Baum, Capps, Lois, Nash, Thomas City, Capitola, Chaires,
Waukeenah, Wacissa, Lloyd, Wacissa Springs and Casa Blanco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3029 8387 3027 8411 3034 8418 3035 8420
3048 8420 3054 8389
TIME...MOT...LOC 1759Z 251DEG 15KT 3041 8413
HAIL...<.75IN
WIND...60MPH
$$
42-DVD332
WWUS52 KTAE 151817
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
217 PM EDT FRI JUN 15 2018
FLC073-151826-
/O.CAN.KTAE.SV.W.0076.000000T0000Z-180615T1830Z/
Leon FL-
217 PM EDT FRI JUN 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the area. Therefore, the warning has been cancelled.
LAT...LON 3028 8400 3041 8405 3051 8404 3054 8389
3029 8387
TIME...MOT...LOC 1816Z 257DEG 23KT 3045 8392
$$
FLC065-151830-
/O.CON.KTAE.SV.W.0076.000000T0000Z-180615T1830Z/
Jefferson FL-
217 PM EDT FRI JUN 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR WEST CENTRAL JEFFERSON COUNTY...
At 216 PM EDT, a severe thunderstorm was located near Monticello,
moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Waukeenah, Capps, Wacissa, Lois, Lloyd, Wacissa Springs, Nash, Thomas
City and Casa Blanco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3028 8400 3041 8405 3051 8404 3054 8389
3029 8387
TIME...MOT...LOC 1816Z 257DEG 23KT 3045 8392
HAIL...<.75IN
WIND...60MPH
$$
WDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:39 AM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 15, 9:39 AM EDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 939 AM EDT Fri Jun 15 2018 .UPDATE... No significant changes to the previous forecast appear necessary. The 12z KTAE sounding remains seasonably moist with the a precipitable water value of 1.86 inches. Convection today will be enhanced by a weak upper level vort max across southeastern Alabama. Localized heavy rainfall will be the main threat today with the highest PoPs across the western half of the area and across the Florida panhandle and big bend with some sea breeze influence. && .PREV DISCUSSION [649 AM EDT]... .NEAR TERM [Through Today]... A weak upper level vort max across southeastern Alabama will slide eastward today. This will help to enhance typical summertime convection across the CWA with PoPs ranging from 30-70% with the higher values to the west closer to the upper level feature. Have already seen convection across southeast Alabama (although that is weakening) and the Florida Panhandle. Overall will continue with an earlier start to convection today that we have seen the past few days with more widespread activity by mid to late morning. Widespread convection today, with an earlier start, will limit highs to the mid to upper 80s. .SHORT TERM [Tonight Through Sunday]... In the upper levels a ridge will be over the Southeast. At the surface a weak pressure gradient will be in place with high pressure centered off the Atlantic Coast. A very weak boundary will move through late Saturday night. Low level flow will be southerly on Saturday and low level moisture will remain high. The wet pattern continues on Saturday with daytime POPs of 40 to 60 percent. Sunday will be slightly drier with 30 to 40 percent POPs. Late evening POPs will be 20 to 40 percent as showers and thunderstorms will be slow to dissipate. Mostly cloudy skies are expected. Lows will be in the lower 70s. Highs will be 85 to 90 degrees on Saturday, lower to the west due to increased cloud cover and rain. On Sunday highs will be in the upper 80s and lower 90s. .LONG TERM [Sunday Night Through Friday]... In the upper levels a ridge will be over the Southeast. At the surface weak high pressure will be in place. With mainly southerly flow over the region low-level moisture will remain high. Scattered showers and thunderstorms are likely in the afternoon/evening hours with POPs of 40 to 50 percent. POPs will be 20 to 30 percent at night. Lows will be in the lower 70s. Highs will be in the lower 90s. .AVIATION [Through 12Z Saturday]... Brief IFR to MVFR conditions are possible this morning over the next hour or two, with the better chances at ABY and DHN. Convection will increase by mid morning and affect TAF sites near DHN and ECP initially with it spreading eastward as the day progresses. .MARINE... Light southwesterly winds will continue through Friday night. Winds will be light and southerly on Saturday and variable on Sunday. Seas will be 1 to 2 feet through the weekend. .FIRE WEATHER... With RH values above critical thresholds, there are no fire weather concerns for the next few days. .HYDROLOGY... The wet pattern will continue. One to two inches of rain is predicted through Saturday, with the higher amounts in the Florida Panhandle and SE Alabama. Flooding of low lying areas and ponding of water on roadways will be possible. Most local rivers are below action stage and steady or falling. The Shoal River is in action stage at Mossy Head. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 88 70 90 71 91 / 60 20 40 20 20 Panama City 84 75 85 75 87 / 60 20 30 10 20 Dothan 87 72 87 72 90 / 50 30 50 30 30 Albany 88 72 89 72 90 / 40 30 40 30 30 Valdosta 89 71 90 72 91 / 40 20 40 20 30 Cross City 88 72 90 72 90 / 30 10 30 10 30 Apalachicola 86 76 86 75 88 / 40 10 30 10 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...DVD NEAR TERM...Fieux SHORT TERM...McD LONG TERM...McD AVIATION...Fieux MARINE...McD FIRE WEATHER...Fieux HYDROLOGY...McD
In the hours before
Special weather statement, Jun 15, 1:34 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
134 PM EDT FRI JUN 15 2018
GAZ158-151800-
Thomas GA-
134 PM EDT FRI JUN 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY UNTIL 200 PM EDT...
At 134 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Thomasville, Ochlocknee, Pavo, Coolidge, Barwick, Thomasville
Municipal A/P, Dillon, Enon, Patten, Merrillville, Chastain,
Dawesville, Quality, Newark, Pasco, Hollis and Oaklawn.
LAT...LON 3083 8374 3077 8408 3085 8408 3087 8407
3088 8408 3092 8408 3097 8412 3108 8412
3108 8401 3104 8400 3104 8380 3103 8379
3103 8378 3104 8378 3104 8374
TIME...MOT...LOC 1734Z 251DEG 20KT 3089 8406
42-DVDSpecial weather statement, Jun 15, 1:37 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
137 PM EDT FRI JUN 15 2018
FLZ017-151800-
Leon FL-
137 PM EDT FRI JUN 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEON COUNTY UNTIL
200 PM EDT...
At 137 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florida A And M, or near Tallahassee, moving east at 15 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Woodville, Florida A And M, Belair, Ralford Greenway,
Apalachee Regional Park, Indian Head Acres, Chaires Crossroads,
Tallahassee Memorial Hosp, Baum, Lutterloh, Capitola, Fallschase,
Chaires, Southwood, Leon County Civic Center, North Florida
Fairgrounds, Kleman Plaza, Tom Brown Park and State Capital Complex.
LAT...LON 3032 8428 3045 8429 3055 8404 3052 8403
3052 8404 3046 8404 3044 8407 3029 8408
TIME...MOT...LOC 1737Z 258DEG 14KT 3038 8425
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:04 AM EDT | Special Weather Statement | TAE | Walton | 26 min |
| Jun 15, 1:37 PM EDT | Special Weather Statement | TAE | Leon | 23 min |
| Jun 15, 2:27 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 33 min |
| Jun 15, 2:57 PM EDT | Special Weather Statement | TAE | Madison | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.